A. Cessation of (or reduction in) prolonged amphetamine-type substance, cocaine, or other stimulant use.
B. Dysphoric mood and two (or more) of the following physiological changes, developing within a few hours to several days after Criterion A:
- Vivid, unpleasant dreams.
- Insomnia or hypersomnia.
- Increased appetite.
- Psychomotor retardation or agitation.
C. The signs or symptoms in Criterion B cause clinically significant distress or impairment in social, occupational, or other important areas of functioning.
D. The signs or symptoms are not attributable to another medical condition and are not better explained by another mental disorder, including intoxication or withdrawal from another substance.
Specify the specific substance that causes the withdrawal syndrome (i.e., amphetamine-type substance, cocaine, or other stimulant).
Note: Amphetamine, cocaine, or other stimulant withdrawal can only occur in the presence of a moderate or severe amphetamine, cocaine, or other stimulant use disorder. It is not permissible to record a comorbid mild amphetamine, cocaine, or other stimulant use disorder with amphetamine, cocaine, or other stimulant withdrawal.
Stimulant withdrawal is distinguished from stimulant use disorder and from the other stimulant-induced disorders (e.g., stimulant-induced intoxication delirium, depressive disorder, bipolar disorder, psychotic disorder, anxiety disorder, sexual dysfunction, sleep disorder) because the symptoms of withdrawal predominate the clinical presentation and are severe enough to warrant independent clinical attention.